MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of premature separation and device embolization was reported.Abbott requested for operative notes and imaging of the procedure, but this was not provided by the site.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported incident could not conclusively be determined.
 
Event or Problem Description
It was reported that on 12 march 2024, a 16mm amplatzer amulet left atrial appendage (laa) occluder was chosen for implantation utilizing an 12f torqvue delivery system.Laa landing zone was 9x14mm determined via transesophageal echocardiogram (tee).During the procedure, the delivery cable prematurely detached immediately after being unsheathed causing the device to embolize into the left atrium.The device was attempted to be retrieved via a transcatheter snare, but this pushed the device into the left ventricle and then the descending aorta.The device was then able to be retrieved.There was no obstruction of blood flow.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.The retrieval was considered an emergency procedure.There was a delay that resulted in no patient consequences.No replacement was implanted.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19037931
Report Number2135147-2024-01511
Device Sequence Number12597356
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)270930(10)8692021
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8692021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale